Temador

18 Posts | Page(s): 1 2  Next 

Temador

by Curiousboutcancer on Fri Feb 25, 2005 12:00 AM

Quote | Reply
I was just wondering if anyone has taken Temador for a Lowgrade Astrocytoma, and if so, what were the results. Also, did the Med make you sick? And if it did, did it happen right away or did it take a while? Any info will be greatly appreciated.

Temador

by Marmie on Fri Mar 04, 2005 12:00 AM

Quote | Reply
Yes, my husband just began Temador on Monday. They had only given him compazine for nausea and he was very sick the first night with constant vomiting. I had taken Zofran (for nausea) when I had had chemo some years ago and it worked very well for me. His doctor called in a prescription for Zofran and he has been feeling fine with no vomiting since. I highly recommend it. My husband has a GBM grade iv. I am keeping my fingers crossed that he will continue feeling okay during treatment. Best of luck to you. Patty

Temodar

by Curiousboutcancer on Mon Mar 07, 2005 12:00 AM

Quote | Reply
Thanks for the response, My sister is also taking Zofran and has not had any problems. I was just wondering if there would be some effects down the road. Thanks

Temodar

by Judyk on Mon Mar 14, 2005 12:00 AM

Quote | Reply
I have a low grade astrocytoma. I have been on Temodar for 6 months. I take Kytril for the nausea and haven't had any problems. The first morning I might have a slight headache which Tylenol helps and sometimes I feel a little queasy which a couple sips of Coke or Pepsi helps. Actually, I feel pretty good. I stop eating around 7-8 p.m., take the Kytril around 9 p.m. and the Temodar at 10 p.m. and get into bed to watch TV or read. I do get very tired at times but I take a short walk - but if I hit the tiredwall I take a nap. So far my tumor has not grown. I have my next MRI in April.

Husband Gbm 4

by Trish_g on Wed Mar 23, 2005 12:00 AM

Quote | Reply
PATTY, How is your husband doing? Did he have a positive result from the Temodar? My husband also has a GBM 4 what a nasty tumor. He was diag. on October 31, 2004 he is inoperable. Did your husband have surgery? He tolerated the temodar very well no side effects but it did not stop the tumor so after the second high dose of temodar I contacted NIH in Bethesda Maryland and he will be in a new study to treat these tumors called the LY317615-this is a new drug that cuts off the blood supply to the tumor-the results are very encouraging so far this drug stops the growth and in some cases shrinks the tumors completly-please let me know how your husband is doing, I know how your feel and you and your husband will be in my prayers. Trish

Gbm lv

by Marmie on Sat Mar 26, 2005 12:00 AM

Quote | Reply
Hi Trish, I'm sorry to hear about your husband as well. Yes it is a horrible disease. My husband had surgery in January and they were able to get all of the visible tumor. But as we know, the roots of the tumor remain and are very aggressive. He has two weeks left of radiation and temodar, then a 3 week break, and then resumes temodar in a stronger dose for 6 months. We have an appt. at UCLA in two weeks to discuss any further treatment or clinical trials down the road. The treatment you are seeking sounds interesting. I guess we all have to hang in there and hope for a cure. The Temodar has made my husband pretty sick in spite of anti-nausea medication. He has lost 30 pounds since January. He continues to work and carry on the best he can, but it has been difficult. It is also difficult for us, as spouses, to watch the person you love going through all the pain and suffering. I hate that part of it. Take care Trish, and I will keep you and your husband in my thoughts and prayers. Patty

Temodar

by Babynurse on Sun May 01, 2005 12:00 AM

Quote | Reply
My husband has anaplastic oligoastrocytoma grade III. He had a good resection (gross total) in march, has started radiation and is now beginning temodar (two weeks into radiation) I have had many problems with insurance, doctors, getting information to and from clinics, etc. Any advice would be helpful. Also, the doctor didn't prescribe any medication for nausea with the temodar - shouldn't he?

Temodar

by Curiousboutcancer on Mon May 02, 2005 12:00 AM

Quote | Reply
Yes, most definitely you need an anti nausea med. My sister takes Zofran and it has worked wonderfully. Also, we did have to fight with the insurance company, but fortunately for us, our doctor and pharmacy were great. They did all the work. We have found that transporting info back and forth, however stressful it is, works better if hand carried. We have also, had info lost in the shuffle when we depended on the doctors, hospitals, or labs to do the sending. Best of luck.

Please Help

by Drewty on Wed Dec 07, 2005 12:00 AM

Quote | Reply
Marmie...I was looking through this website and came upon your entry from last year. You sound like a strong person and I am in desperate need of support. My husband was diagnosed four years ago with a grade 2/3 non operable brain stem astrocytoma glioma. He went through radiation and chemo w/ temador and the tumor shrunk enough to take his dizziness away. The drs. believed the radiation shrunk it. Up until now, he was having regular mri's to watch the tumor. In October it began growing again. Now he is on temador again but much stronger...on a week , off a week. They could not do radiation again. I'm having a horrible time coping w/this. He's very exhausted, moody and distant. We have two boys ages 10 and 15 and I work full time as a 3rd grade teacher. I'm so drained, scared to death and afraid of what's happening. Not knowing if the chemo is working is so scary. We found out the tumor was growing again because of horrible headaches. He continues to have the headaches which makes it hard to know if it's working. I know temador can cause headaches too. How do you cope? How do you get over the extreme fear of losing your spouse? We never get answers or statistics..it's so hard. I'd appreciate any advice you can give me. I'm desperate. Thank you! Kim

hi Kim

by Marmie on Wed Dec 07, 2005 12:00 AM

Quote | Reply
I'm sorry to hear about your husband, it must be so hard for you with two young boys. You asked me how I cope. That's a hard one. I try to focus on my husband's treatment, and on the positives, even though they are hard to find some days. But most importantly I take things one day at a time, and I try to push the 'scary' thoughts out of my mind. I guess some people would call that denial, but I would absolutely fall apart if I let these thoughts invade my mind. Don't get me wrong though, I do have days where I have an out and out melt down. All of us in this situation have a rough road to hoe. I keep a little saying on my fridge that says "Don't let tommorow's troubles rob you of your strength today." I try to look at that every day. And I know what you mean about the mood swings our guys have. I know when my husband is feeling particularly lousy he tends to distance himself from me, and that is really hard. I wish I could be of more help to you, but feel free to post to me anytime. And keep me updated on how you are doing, and how your husband is doing. Take care, and hang in there. fondly, Patty
18 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.